Increasing Returns in Infinite-Horizon Economics
AbstractThis paper shows that, in a general equilibrium model with an infinite horizon in which production may exhibit increasing returns to scale or nonconvexities, marginal cost pricing equilibria exist and are essential, that is, stable with respect to small perturbations of the economy. As in many important models of market imperfections, marginal cost pricing equilibria need not be Pareto optimal in the presence of nonconvexities, so the systematic approaches to equilibrium analysis in infinite-dimensional commodity spaces, which rely crucially on the first welfare theorem, cannot be used. Instead, this paper introduces Leray-Schauder degree theory, the extension of degree theory to Banach and locally convex spaces, as the natural methodology for showing that equilibria exist and for analyzing qualitative features of equilibria such as local uniqueness or essentiality. Copyright 1997 by The Review of Economic Studies Limited.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Wiley Blackwell in its journal Review of Economic Studies.
Volume (Year): 64 (1997)
Issue (Month): 1 (January)
Contact details of provider:
Web page: http://www.blackwellpublishing.com/journal.asp?ref=0034-6527
Other versions of this item:
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Khan, M. Ali Khan, 2007. "Perfect Competition," MPRA Paper 2202, University Library of Munich, Germany.
- M Ali Khan, 2007. "Perfect Competition," Microeconomics Working Papers 22207, East Asian Bureau of Economic Research.
- Jean-Marc Bonnisseau, 2000.
"The Marginal Pricing Rule in Economies with Infinitely Many Commodities,"
Econometric Society World Congress 2000 Contributed Papers
0262, Econometric Society.
- Bonnisseau, J.M., 2000. "The Marginal Pricing Rule in Economies with Infinitely Many Commodities," Papiers d'Economie MathÃÂ©matique et Applications 2000.47, UniversitÃ© PanthÃ©on-Sorbonne (Paris 1).
- van der Laan, Gerard & Withagen, Cees, 2003. "Quasi-equilibrium in economies with infinite dimensional commodity spaces: a truncation approach," Journal of Economic Dynamics and Control, Elsevier, vol. 27(3), pages 423-444, January.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.